question-icon

What causes persistent bleeding post-menopausal?

default
Posted on Mon, 16 May 2016
Question: I am having heavy bleeding after 10 months of what i believed was menopause. It has lasted now for 4 weeks so I am beginning to become concerned. Cramps are 3 on 1 -10. I am also leaking urine very lightly every other day.
doctor
Answered by Dr. Rakhi Tayal (1 hour later)
Brief Answer:
The excessive bleeding needs treatment.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
A bleeding persistent for 4 weeks in perimenopausal woman is worrisome and needs treatment. The crampy abdominal pain associated with the menstrual irregularities are part of peri-menopausal symptoms. The cause as you might know is hormone disturbances which end with complete cessation of periods.

In addition to these symptoms you may also develop other symptoms such as hot flashes, sleep disruptions, mood swings and urinary problems. Do not worry if you have these symptoms too.

You can try the following-
1) Take iron supplement.
2) Use Trapic-MF, ibuprofen and oral contraceptive pills to stop bleeding. You will need a written prescription from a doctor for these medicines.
Your gynecologist can help you prescribing the pills to you.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13923 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes persistent bleeding post-menopausal?

Brief Answer: The excessive bleeding needs treatment. Detailed Answer: Hello, Thanks for trusting us with your health concern. A bleeding persistent for 4 weeks in perimenopausal woman is worrisome and needs treatment. The crampy abdominal pain associated with the menstrual irregularities are part of peri-menopausal symptoms. The cause as you might know is hormone disturbances which end with complete cessation of periods. In addition to these symptoms you may also develop other symptoms such as hot flashes, sleep disruptions, mood swings and urinary problems. Do not worry if you have these symptoms too. You can try the following- 1) Take iron supplement. 2) Use Trapic-MF, ibuprofen and oral contraceptive pills to stop bleeding. You will need a written prescription from a doctor for these medicines. Your gynecologist can help you prescribing the pills to you. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal